MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48372
Medical Device Problem Codes Obstruction of Flow (2423); Structural Problem (2506)
Health Effect - Clinical Codes Perforation of Vessels (2135); Stenosis (2263); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Event or Problem Description
The following information is alleged: the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2010.Approximately 7 years and 7 months later the patient underwent a computerized tomography (ct) scan of the patient's abdomen/pelvis.The ct scan revealed that the tines of the ivc filter had perforated outside the wall of the ivc and that a strut was in contact with the right posterior lateral wall of the aorta.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation: the reported allegations have been investigated based on the information provided to date.The following allegations have been investigated: vena cava perforation filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Catalog number and lot number are unknown.The alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.
 
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava perforation.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.(b)(4) in lot.The associated work order was reviewed.No related/relevant notes were documented.No other complaints on lots.Product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Product information has been provided.
 
Event or Problem Description
Patient allegedly received the filter via the right internal jugular vein.(b)(6) 2018, report from ct (computed tomography): "the ivc below the level of the renal filter, common iliac/external iliac veins bilaterally, and right common femoral vein appear enlarged and increased in density, suggesting extensive venous thrombosis in these regions.This likely accounts for the mild retroperitoneal stranding in the lower abdomen/pelvis." "retroperitoneum: an ivc filter is present.Ivc filter struts extend beyond the lumen of the inferior vena cava.Retroperitoneal fat stranding is intervally present, possibly indicative of ivc injury." "note is made of a left sided strut that appears to comes into contact with the right posterior lateral wall of the aorta.Another is encased within a dystrophic osseous excrescence of the bony spine".(b)(6) 2019, report from ct: "the inferior vena cava is normal.Above the insertion of the ivc umbrella at the level below the lower poles of both kidneys, there is inferior vena cava umbrella and the ivc is markedly narrowed.The outline of the ivc would be better if the contrast was used.So, there is significant stenosis of the inferior vena cava right at the level of umbrella.".
 
Additional Manufacturer Narrative
The following fields were updated per additional information received: a2, b5, b6, and h6.Additional information: investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: thrombosis, stenosis.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.20 devices in lot.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14223168
Report Number3002808486-2022-00273
Device Sequence Number4207911
Product Code DTK
UDI-Device Identifier00827002483729
UDI-Public(01)00827002483729(17)120512(10)E2586271
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2012
Device Model NumberG48372
Device Catalogue NumberIGTCFS-65-JUG-CELECT-PERM
Device Lot NumberE2586271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer06/08/2022
02/03/2023
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/21/2022
02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale